Conformal equivalence of measures and dynamics of orthogonal polynomials

Signe Emalia Jensen, Carsten Lunde Petersen

Research output: Contribution to journalJournal articleResearchpeer-review

Abstract

We introduce a notion of asymptotically orthonormal polynomials for a Borel measure μ with compact non-polar support in C. Such sequences of polynomials have similar convergence properties of the sequences of Julia sets and filled Julia sets to those for sequences of orthonormal polynomials, see also Christiansen et al. [Julia sets of orthogonal polynomials, Potential Anal. 50(3) (2019), pp. 401–413]. We give examples of measures for which the monic orthogonal polynomials are asymptotically orthonormal. Combining this with observations on conformal invariance of orthogonal polynomials we explore the measure dependency of the associated dynamics of orthogonal polynomials. Concretely, we study the dynamics of sequences of asymptotically orthonormal polynomials for the pullback measure φ∗(μ) under affine mappings φ. We prove that the sequences of Julia sets and filled Julia sets of affine deformations of sequences of asymptotically orthonormal polynomials for μ also have the same convergence properties as the Julia sets and filled Julia sets of the orthonormal polynomials. This leads to theorems on the convergence properties of affine deformations of the family of iterates of any fixed monic centred polynomial and, in the case the polynomial is hyperbolic, on the corresponding family of affine parameter spaces.
Translated title of the contributionKonform invarians af mål og dynamik af orthogonale polynomier
Original languageEnglish
JournalJournal of Difference Equations and Applications
Volume25
Issue number8
Pages (from-to)1063-1081
Number of pages19
ISSN1023-6198
DOIs
Publication statusPublished - 2019

Projects

Holomorpic Dynamics and Orthogonal Polynomials

Petersen, C. L., Petersen, H. L., Henriksen, C. & Christiansen, J. S.

01/11/201531/10/2018

Project: Research

Cite this